MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL SP125; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL SP125; PISTON SYRINGE
Catalog Number 309646
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 5ml ll sp125 had foreign matter.The following information was provided by the initial reporter: material # 309646.Lot # 5112794.Verbatim: rcc received a complaint via email.Email(s) attached.Particulate observed at site of care xxxx per scar - 00051 attachment 1 characterization report the combined morphology.Chemical (ft-ir) and elemental (eds) data indicate that the free-floating particulate observed inside of the breyanzi vial cd8 has consistency with a polyacrylate-based material.When discovered on (b)(6) 2025.Weight limited to one syringe of lot 5112794.Material name - syringe disposable luer-lok 5ml.Vendor manufacturing lot 5112794.Per customer.The defect in this event is from a free-floating particulate which was observed inside a breyanzi cdb cellseal vial.This particulate was observed inside the cd8 cellseal vial at the site of care, which is downstream of the use of the 5ml syringe.The affected product was not administered to the patient the particulate was noticed at the site of care during thawing, prior to inoculation.
 
Additional Manufacturer Narrative
(b)(4) follow up: a free-floating particulate was reported.To support the investigation, eight photographs were provided for evaluation by the quality team.Four images, taken from different angles, depict an unidentified vial with an attached tip, filled with an unknown cloudy fluid.One image shows a brown particulate, while two additional images present the same particulate under magnification.The final image contains the results of a fourier-transform infrared spectroscopy (ftir) analysis, indicating the most likely material match as ¿polyacrylate-based material.¿ based on the available information, the foreign matter cannot be confirmed as originating from the canaan manufacturing plant.A device history record review was conducted for material number 309646, lot 5112794.The review confirmed that all visual inspections were performed according to requirements, with no quality notifications related to the reported condition.The lot was inspected and accepted in accordance with the inspection control plan, approved for shipment, and deemed compliant with product specification requirements.Technical and electrical logs, as well as the production database, were reviewed and revealed no issues associated with the reported condition.Additionally, all housekeeping tasks were documented as completed throughout the batch run.To date, no similar events have been reported for this lot.

Brand Name
BD SYRINGE 5ML LL SP125
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23417735
Report Number1213809-2025-00681
Device Sequence Number8983101
Product Code FMF
UDI-Device Identifier30382903096467
UDI-Public(01)30382903096467(10)5112794
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309646
Device Lot Number5112794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown